Alert archive / Idaho / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 22, 2019, 5:51 PM MDT for Clark County, Idaho. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2019, 5:51 PM MDT (23:51 UTC)
- Expired
- Aug 22, 2019, 7:45 PM MDT
- In force
- 114 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, ID
The radar
The Pocatello radar (KSFX), 137 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.9 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1868 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
613 WGUS55 KPIH 222351 FFWPIH IDC033-230145- /O.NEW.KPIH.FF.W.0002.190822T2351Z-190823T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Pocatello ID 551 PM MDT Thu Aug 22 2019 The National Weather Service in Pocatello has issued a * Flash Flood Warning for... Central Clark County in southeastern Idaho... * Until 745 PM MDT * At 548 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area, including the Indian Butte burn scar. Estimated rainfall rates around one half inch per hour or higher are occurring. * Flash flooding will remain over mainly rural areas of central Clark County. Excessive rainfall over the Indian Butte burn scar will result in a debris flow. The debris flow can consist of rock, mud, vegetation and other loose materials. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 4435 11222 4423 11224 4423 11244 4436 11244 $$ JKEYES
2 follow-up statements
665 WGUS75 KPIH 230031 FFSPIH Flash Flood Statement National Weather Service Pocatello ID 631 PM MDT Thu Aug 22 2019 IDC033-230145- /O.CON.KPIH.FF.W.0002.000000T0000Z-190823T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Clark ID- 631 PM MDT Thu Aug 22 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR CENTRAL CLARK COUNTY... At 629 PM MDT, Although doppler radar indicated thunderstorms have ended across the warned area right now, the threat of debris flows and or flash flooding in the area of the Indian Butte burn scar remains. Other storms from the west may move into the area over the next hour, potentially increasing the threat of more rainfall Flash flooding will remain over mainly rural areas of central Clark County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 4435 11222 4423 11224 4423 11244 4436 11244 $$ JKEYES
628 WGUS75 KPIH 230139 FFSPIH Flash Flood Statement National Weather Service Pocatello ID 739 PM MDT Thu Aug 22 2019 IDC033-230148- /O.EXP.KPIH.FF.W.0002.000000T0000Z-190823T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Clark ID- 739 PM MDT Thu Aug 22 2019 ...THE FLASH FLOOD WARNING FOR CENTRAL CLARK COUNTY WILL EXPIRE AT 745 PM MDT... The threat for flash flooding and or debris flows has ended across the warning area. Some light showers are still possible this evening, but rainfall should not create any issues. LAT...LON 4435 11222 4423 11224 4423 11244 4436 11244 $$ JKEYES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:24 PM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 22, 2:24 PM MDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 224 PM MDT Thu Aug 22 2019 .DISCUSSION...A cold front is marching through the region this afternoon. This is producing a few showers and thunderstorms, mainly closer to the divide. Much of this activity will quickly diminish this evening. Dry weather will return to the region for Friday and beyond. We'll see cooler temps behind the front for the next several days as the flow gradually turns northwesterly. With the northwesterly flow, we'll see the winds pick up as well, especially over the weekend. Lake wind advisories for the American Falls Reservoir certainly possible at points over the weekend. Valle && .AVIATION...Strong W to SW winds will continue through sunset this eve post-cold front at KPIH/KIDA/KBYI, and may be a bit on the slow side to drop off (between 8 PM and 11 PM). No major runway crosswind issues are foreseen. Winds should remain lighter at KDIJ (generally under 12 knots). We do maintain a low confidence VCTS here through 10 PM, but overall the best chance of post-frontal showers/storms will remain to the north. KSUN is gusty out of the S, and we are expecting winds to shift to SW over the course of the afternoon at 12G18 knots, so slight crosswind conditions are possible here. Everything settles down tonight with high confidence in VFR conditions overnight and throughout the day on Fri into Fri night, with lighter winds as well. An increasingly strong W-SW flow is expected Sat/Sun, so while conditions will remain dry and VFR, expect a return to strong afternoon and eve winds, especially at KPIH/KIDA. - KSmith/Valle && .FIRE WEATHER...The cold front is east of the area, with widespread clouds, much cooler temps, and much higher RH values now observed across SE Idaho, and continued strong W/SW winds especially in the Snake Plain. Many of the post-frontal echoes observed so far on radar are not reaching the ground, but we do expect isolated showers/t-storms this afternoon across Zones 422/475/476/411/northern 410. Any rainfall amounts will be very light and non-impactful. Fairly steady temp and RH values are expected Fri, with much lighter winds. Next, all eyes are on a much stronger W/SW flow developing Sat and Sun, with afternoon wind values expected to approach or reach critical thresholds both days across at least portions of nearly every zone. RH values will trend drier, but will be the limiting factor for Red Flag conditions. Coverage of 15% RH values did increase a bit with this afternoon's forecast update across western Zone 410 and eastern Zone 425, and with at least 50% of both zones now critical for both winds and RH, have issued a Fire Weather Watch. RH values should generally remain above critical across the rest of our zones. Winds and RHs look even slightly more critical Sunday, but with plenty of lead time to play with and decent RH recovery Sat night (so the 2 periods of concern are split anyway), will hold with our initiation of messaging for Sat at this time. No additional major wx systems are on the horizon at this time through at least Wed next week. - KSmith/Valle && .PIH WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for IDZ410-425. &&
In the hours before
Special weather statement, Aug 22, 4:56 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service Pocatello ID
456 PM MDT Thu Aug 22 2019
IDZ052>054-066>069-222345-
Centennial Mountains/Island Park ID-Arco/Mud Lake Desert ID-
Upper Snake River Plain ID-Beaverhead/Lemhi Highlands ID-
Lost River Range ID-Lower Snake River Plain ID-Lost River Valleys ID-
456 PM MDT Thu Aug 22 2019
...OUTFLOW WINDS UP TO 55 MPH FOR SOUTHWESTERN FREMONT...
JEFFERSON...EAST CENTRAL BUTTE...NORTHWESTERN BONNEVILLE...
NORTHWESTERN MADISON...CLARK AND NORTHWESTERN BINGHAM COUNTIES UNTIL
545 PM MDT...
At 452 PM MDT, Doppler radar was tracking strong thunderstorms and
associated outflow winds extending from 9 miles west of Spencer
southwest across the INL Complex. Movement was east at 30 mph.
Wind gusts up to 55 mph will be possible with these storms. Behind
the outflow boundary, locally heavy rain and pea sized hail may
also occur.
Locations impacted include...
Dubois, Idmon, Terreton, Roberts, Mud Lake, Hamer, Spencer, Kilgore,
INL Complex, Monteview, Small, Sheridan Reservoir, Humphrey, East
Butte, Sage Junction, Kettle Butte, Monida Pass and southern Saint
Anthony Sand Dunes.
LAT...LON 4454 11222 4454 11214 4452 11210 4454 11207
4453 11203 4455 11203 4454 11198 4456 11195
4456 11187 4451 11181 4456 11170 4455 11163
4387 11197 4339 11248 4363 11315 4388 11273
4447 11246 4445 11239 4454 11235 4457 11225
TIME...MOT...LOC 2252Z 271DEG 28KT 4441 11237 4389 11264 4369 11290
JKEYESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:50 PM MDT | Fire Weather Watch | PIH | Bingham, Blaine, Bonneville, Butte, Clark, Fremont and 7 more | 24 hr |
| Aug 22, 4:56 PM MDT | Special Weather Statement | PIH | Clark, Jefferson | 49 min |
Nearby
Flash Flood Warnings in Idaho, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.